Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 21, 2000, 6:06 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 21, 2000, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 21, 2000, 6:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, CO, Washington County, CO
The radar
The Pueblo radar (KPUX), 93 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 220021
SVRDEN
COC073-220045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
620 PM MDT MON AUG 21 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 645 PM MDT
* AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF HUGO...OR ABOUT 21 MILES
SOUTHEAST OF LIMON...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HUGO...
GENOA...BOYERO AND ARRIBA.
HAIL UP TO 1 1/4 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS
STORM ALONG WITH A WIND GUST GUST TO 63 MPH. IF YOU ARE IN THE PATH
OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL
SHELTER.
LARGE HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES.
LAT...LON 3886 10370 3872 10319 3949 10315 3948 10342
3913 10368
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 21, 2:45 PM MDT, 3 hours 21 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT MON AUG 21 2000 COOL STABLE AMS HAS MOVED INTO THE NERN PLAINS BEHIND THE COLD FRONT THAT SLIPPED ACRS THE CWA ERLY THIS MRNG. MOST OF THE TSTMS THIS AFTN HAVE DVLPD IN THE MTNS AND FOOTHILLS...AHD OF A WEAK UPR LVL DISTURBANCE THAT IS MOVING INTO SWRN CO ERLY THIS AFTN. THIS FTR SHUD MAKE ITS WAY INTO NERN CO 00-02Z TIME FRAME. FCST SOUNDINGS WITH 83/50 T/TD YIELDING CAPES NEAR 2000 J/KG AND PRECIPITABLE WTR VALUES NEAR AN INCH. MOST THE STORM WL LIKELY PRODUCE LOCALLY HEAVY RAIN. A FEW HOWEVER CUD BECOME SVR PRODUCING LARGE HAIL AND DAMAGING WINDS. GUD INSTBY COUPLED WITH UPR LVL FRCG ASSOCIATED WITH THE TROF SHUD ALLOW TSTMS TO SURVIVE ONCE THEY MOVE INTO THE PLAINS THIS EVENING. SCT POPS THIS EVENING LUK GOOD SO WL LEAVE THINGS AS IS THIS EVNG. FOR TUE...BETTER HEATING IN THE AFTN COUPLED WITH SOME MID LVL MSTR OVHD SHUD ALLOW FOR SOME WDLY SCT AFTN AND EVNG TSTMS. NO SHORT WAVES EVIDENT TO AID IN TSTM DVLPMNT FOR TUE. UPR RIDGE STGR AS IT CENTERS ITSELF OVR CO WED INTO THU. AVN HINTS AT ANOTHER WEAK COLD FRONT TUE EVNG ...BUT ETA AND NGM IGNORE SUCH A FTR. WILL HAVE TO WAIT AND SEE ON THIS ONE. DRIER NLY FLO ALF EVIDENT ON WED WITH STGR SUBSIDENCE ASSOCIATED WITH THE RIDGE. THEREFORE WL LOWER POPS A BIT MORE AT THAT TIME. IN THE EXTENDED...NOT MUCH CHANGE FM DAY TO DAY WITH UPR LVL RIDGE THE PREVAILING INFLUENCE. SLGT CHC OF TSTMS EACH DAY STILL THE GOING FCST. MRF BRINGS NEXT COLD FRONT INTO NERN CO LATE SAT INTO SUNDAY AS NEXT TROF MOVES ACRS THE NRN ROCKIES... THIS DOES NOT APPEAR TO IMPACT THE EXTENDED PD UNTIL SUNDAY. COOPER
In the hours before
Special weather statement, Aug 21, 2:00 PM MDT, 4 hours 6 minutes before
COZ030-032>050-212200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT MON AUG 21 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: AN UPPER LEVEL DISTURBANCE MOVING OFF THE MOUNTAINS WILL COMBINE WITH THE AFTERNOON HEATING ON THE PLAINS TO PRODUCE THUNDERSTORMS LATE THIS AFTERNOON. WHILE THE FIRST STORMS MOVING OFF THE MOUNTAINS WILL DISSIPATE THIS AFTERNOON...IT WILL EVENTUALLY WARM ENOUGH FOR STORMS TO SURVIVE ON THE PLAINS. THE THUNDERSTORMS IN AND NEAR THE MOUNTAINS WILL PRODUCE BRIEF HEAVY RAIN AND WIND GUSTS TO AROUND 50 MPH. WHILE THE ENVIRONMENT ON THE PLAINS WILL BE MAR7GINAL FOR SEVERE WEATHER...ONE OR TWO OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. SPOTTER ACTIVATION WILL NOT BE NEEDED. GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.